Case Report of a Rare Asenapine Induced Tachycardia in a Bipolar Affective Disorder Patient with Underlying Glucose-6Phosphate Deficiency

  • Ahmad Izzat Ahmad Tajjudin
  • Jonathan Hooper

Abstract

Mr. R is a 29-year-old single male with underlying Glucose-6-Phosphate Dehydrogenase (G6PD) Deficiency since childhood. He presented with elated mood for 10days prior. He had 1 prior admission because of increased agitation and being aggressive towards his family doctor. G6PD has been linked with an increased risk of developing Bipolar Affective Disorder. Asenapine is a new antipsychotic on the market, which could be used as a mood stabilizer. It has a proven benefit in treating bipolar affective disorder. This case report highlights a very rare side effect of Asenapine induced tachycardia.

Published
Apr 1, 2019
How to Cite
AHMAD TAJJUDIN, Ahmad Izzat; HOOPER, Jonathan. Case Report of a Rare Asenapine Induced Tachycardia in a Bipolar Affective Disorder Patient with Underlying Glucose-6Phosphate Deficiency. Malaysian Journal of Science Health & Technology, [S.l.], apr. 2019. ISSN 2601-0003. Available at: <http://iinova-registration.usim.edu.my/index.php/mjosht/article/view/54>. Date accessed: 21 nov. 2019.
Section
Health Sciences